CASES OF NOTECannabinoid Hyperemesis SyndromeHeise, Lynn DNP, RN, ACNP-BC, ENP-BCSection Editor(s): Campo, Theresa M. DNP, APN, NP-C, CEN; Column Editor Author Information Marquette University College of Nursing, Milwaukee, Wisconsin. Corresponding Author: Lynn Heise, DNP, RN, ACNP-BC, ENP-BC, Marquette University College of Nursing, 530 N. 16th St, Milwaukee, WI 53233 (firstname.lastname@example.org). Disclosure: The author reports no conflicts of interest. Advanced Emergency Nursing Journal: April/June 2015 - Volume 37 - Issue 2 - p 95-101 doi: 10.1097/TME.0000000000000062 Buy Metrics Abstract Legalization of marijuana use will increase the number of people who will become long-term users. A prior medical record review study in Australia, in 2004, identified 19 chronic marijuana users who entered the emergency department with recurrent vomiting associated with abdominal pain. Routine treatment of the nausea and vomiting, associated with the chronic marijuana abuse, with antiemetics is ineffective in patients with cannabinoid hyperemesis syndrome. Narcotics do not relieve the abdominal pain but may cause worsening rebound pain. The best treatment of cannabinoid hyperemesis syndrome was found to be abstinence from the recreational use of marijuana. It is important for advanced practice nurses to place cannabinoid hyperemesis syndrome in their differentials of patients presenting to the emergency department with recurrent nausea, vomiting, and abdominal pain. They need to be knowledgeable about cannabinoid hyperemesis syndrome to provide the proper management of care for this specific medical condition. Copyright © Wolters Kluwer Health, Inc. All rights reserved.